Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.

If your question is about the cost of a procedure, click here. For referral to a qualified surgeon in your area, see find a surgeon.

Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.

Why do I have *recurring* bruises and ridges months after a Restylane injection?

Q:

Three months ago, I had only 0.1 ml Restylane injected under my eyes.  Two weeks later, skin under my eyes started to flake; ridges of skin & deep red bruises in my tear troughs appeared which took a week to go away.  Bruises and ridges came back 1 1/2 months post-injection, and again now, 3 months post-injection.  Why does this keep happening?  Can the filler be moving from time to time and blocking a blood vessel?  Is it a permanent damage?  What can be done to prevent future episodes?

A:

It is unfortunate you are experiencing such issues following a filler injection.  Fortunately, most fillers can be dissolved by another injection or will slowly go away with time.  Obviously, I would consider not having any other injections in the peri-orbital area with another filler until this issue is resolved.  May I suggest a consult with one of the many members of the ASAPS to address your concerns.  They are experts in Facial Fillers.  

Best,

 

Gary R. Culbertson, MD, FACS

A:

Recurring problems after a filler under the eye Tear Trough of only 0.1 cc is of concern.

Consider dissolving the filler, and maybe a course of antibiotics.

A:

Bruising After Restylane Injections – It is not uncommon to have slight bruising around the tear trough areas after Restylane or any hyaluronic acid filler. One can avoid or minimize this by using Lidocaine with Epinephrine and mixing it in with the Restylane, as well as also injecting very small amounts very gently with minimal massage. If you do get bruising, apply ice immediately.

Related Questions

Copyright © 2009-2012 ASAPS. All Rights Reserved.